Alert archive / Connecticut / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 6, 2011, 8:39 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 8:39 PM EDT (00:39 UTC)
- Expired
- Jul 6, 2011, 9:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WWUS81 KBOX 070039 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 839 PM EDT WED JUL 6 2011 CTZ002-003-MAZ011-070115- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 839 PM EDT WED JUL 6 2011 AT 837 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SUFFIELD TO 4 MILES WEST OF SIMSBURY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WINDSOR LOCKS TO 11 MILES NORTHWEST OF WEST HARTFORD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...EAST GRANBY... SUFFIELD...WINDSOR LOCKS...ENFIELD...SOMERS...ROCKVILLE AND ELLINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4203 7227 4186 7247 4187 7292 4204 7273 $$ FIELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:34 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 6, 7:34 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 734 PM EDT WED JUL 6 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SLIDE THROUGH THE REGION OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND OVERNIGHT AHEAD OF THE FRONT BEFORE DRYING BY MORNING. THE FRONT WILL STALL JUST SOUTH OF THE REGION THURSDAY WITH SHOWERS AND THUNDERSTORMS CONTINUING ESPECIALLY SOUTH OF THE MASS PIKE. A COASTAL WAVE WILL TRACK ALONG THE STALLED FRONT AND PASS SOUTH OF NEW ENGLAND FRIDAY NIGHT AND EARLY SATURDAY BRINGING THE CHANCE OF SHOWERY WEATHER. HIGH PRESSURE WILL FOLLOW SUNDAY THEN AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE MONDAY INTO EARLY TUESDAY. HIGH PRESSURE BUILDS BACK IN FOR WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LINE OF STRONG THUNDERSTORMS CURRENTLY MOVING THROUGH NW MA AND SRN NH ATTM. EXPECT THAT THESE WILL HOLD TOGETHER INTO CENTRAL MA THIS EVENING UNTIL AROUND 10 PM...AT WHICH POINT LOSS OF HEATING WILL LIKELY ALLOW THINGS TO DIE OFF. MADE UPDATES TO POPS AND WX TO ACCOUNT FOR TIMING. OTHERWISE...A COLD SHORTWAVE ROTATING THROUGH LONGWAVE TROF OVER CENTRAL QC WILL SLOWLY DRAG ITS ATTENDANT COLD FRONT THROUGH THE REGION OVERNIGHT. AIRMASS REASONABLY UNSTABLE OUT AHEAD OF THE FRONT THIS AFTERNOON AND EVENING WILL YIELD TSTMS WITH ISOLD SVR EVENTS LIKELY THROUGH THE EARLY PART OF THE OVERNIGHT. CURRENTLY CONVECTION IS FORMING A DISCRETE LINE ALONG THE PRE FRONTAL TROF THROUGH NRN NY AND VT WITH A FEW ISOLD CELLS IN THE MOST UNSTABLE AIR THROUGH ALY CWA. THIS WILL CONTINUE TO TRANSLATE TO THE E...WITH BEST TIME OF ARRIVAL BEING THE EVENING INTO EARLY OVERNIGHT. WITH REASONABLE CAPE IN THE -10 TO -20C COLUMN...AND INCREASING WINDS ALOFT...HAIL AND WINDS STILL LOOK TO BE THE PRIMARY THREAT. DOWNBURSTS UNDER GOOD CORES WILL BE THE THREAT FOR ISOLATED CELLS...THE DISCRETE LINE MAY BE AN ISSUE IF LLVL JET CAN TRANSLATE TO THE GROUND IN ANY BOWING SEGMENTS. TRENDED CONVECTION TIMING TOWARD THE HRRR...WHICH HANDLED THE LINE FORMATION WELL THIS AFTN. MODEL SOUNDINGS CONTINUE TO SUGGEST SOME WEAK ELEVATED CAPE ACROSS NRN PORTIONS OF THE REGION WITH MARGINAL SHEAR VALUES OF 35 KTS 0 TO 3KM...AND AROUND 40 KTS 0 TO 6KM. WHILE THERE IS STILL SOME WARM AIR ALOFT HOLDING MLCAPES AROUND 1000 J/KG...SUSPECT THAT THIS WILL DWINDLE AFTER SUNSET AND A WEAK LLVL INVERSION FORMS. ANY ELEVATED CONVECTIVE CELLS WILL LIKELY BE MUCH WEAKER DURING THE OVERNIGHT HOURS AS A RESULT AND THE BEST SHEAR MOVES TO MOSTLY BEHIND THE FRONT. THEREFORE WILL SLOWLY DIMINISH POPS WITH TSTM/-SHRA OVER THE REGION THROUGH THE OVERNIGHT HOURS UNTIL ITS MOSTLY DRY TOWARD AROUND SUNRISE. CLOUD COVER...AND LITTLE COOL AIR BEHIND THE FRONT SUGGESTS ANOTHER WARM AND HUMID NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THURSDAY... THE TIMING AND MOVEMENT OF THE SLOW COULD FRONT IS NOW FALLING INTO A CONSENSUS BETWEEN MODELS. CURRENTLY IT LOOKS LIKE THE FRONT WILL BE ORIENTED SW TO NE FROM A NYC TO BOS LINE. FLOW ALOFT IS NEARLY PARALLEL TO THE FRONT AT THIS POINT...SO SUSPECT IT WILL SLOW DOWN DURING THE MORNING HOURS AND STALL ALONG THE SE COAST IN THE AFTERNOON. IN THE NW FLOW TO THE N...INSTABILITY WILL BE HARD TO COME BY WITH CAA AND DRY AIR PUSHING IN. HOWEVER...CAPE VALUES IN CLOSE PROXIMITY TO THE FRONT WILL BE APPROACHING THE 500 TO 1000 J/KG EVEN WITH MODEST MID LVL LAPSE RATES OF 5.5 TO 6.0C/KM. THEREFORE...WITH A FOCAL POINT FOR LIFT...AND SOME MODEST CAPE VALUES...SUSPECT ANOTHER ROUND OF DIURNALLY DRIVEN -SHRA/TSTMS WILL DEVELOP S OF THE MA PIKE. CURRENTLY...BEST SHEAR LOOKS TO BE N OF THE FRONT...THEREFORE SUSPECT MOST TSTMS WILL BE SUB SVR...BUT AN ISOLD SVR CANNOT BE RULED OUT. FOR NOW...IT LOOKS AS THOUGH BEST CHANCE FOR SVR WILL STAY WELL S OF THE REGION. TEMPS DURING THE DAY WILL BE COOLER THAN PREVIOUS DAYS WITH COOLER AIR ADVECTING IN TO THE N AND SOME CLOUD COVER EXPECTED OVER SRN PORTIONS OF THE FA. LEANED TOWARD A COOLER BLEND OF BIAS CORRECTED MOS GUIDANCE. THU NIGHT... A FEW LINGERING -SHRA/TSTMS WILL CONTINUE ACROSS SRN PORTIONS OF THE FA INTO THE OVERNIGHT. CAPE AND SVR INDICES DROP OFF QUICKLY LATE IN THE EVENING...SO WILL LIKELY SEE A TREND TOWARD DRY AND CLEARING CONDITIONS BEFORE MIDNIGHT. WEAK RIDGE AND ATTENDANT SFC HIGH WILL BEGIN TO CREST OVER THE REGION AS WELL. THIS SHOULD ALLOW THE FRONT TO SAG FAR ENOUGH S OF THE REGION FOR A MOSTLY DRY...AND EVEN SOMEWHAT CLEAR LATE NIGHT AND EARLY MORNING. WILL TREND GRIDS TOWARD THIS DRY TREND. TEMPS WILL BE COOLER OVERNIGHT WITH DRY AND COOL AIR BUILDING IN COMBINING WITH WEAK FLOW UNDER HIGH PRES. RADIATIVE PROCESSES MAY BE IN FULL SWING ESPECIALLY IF NRN AREAS GO CLEAR. MOS CONSENSUS LOOKED REASONABLE...SO USED IT FOR MINS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGHLIGHTS... * CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO SATURDAY * WARMER AND MAINLY DRY WEATHER SUNDAY INTO MONDAY * A COLD FRONT BRINGS CHANCE OF MORE SHOWERS AND THUNDERSTORMS LATE MONDAY INTO TUESDAY OVERVIEW... 12Z MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT ON OVERALL PATTERN DURING THE EXTENDED PERIOD. GT LAKES MID LEVEL TROF AMPLIFIES A BIT AS IT MOVES THROUGH NEW ENG EARLY SAT BEFORE LIFTING OUT. LARGE SUBTROPICAL RIDGE BUILDS FROM THE CENTRAL PLAINS TO THE SOUTHEAST US THROUGH NEXT WEEK WITH NORTHERN TIER STATES ON THE NORTHERN PERIPHERY OF THE RIDGE. SHORTWAVES MOVING THROUGH THE WESTERLIES WILL DELIVER A COLD FRONT TUE WITH MID LEVEL TROF AMPLIFYING AGAIN EAST OF NEW ENG BY MID WEEK. NEAR OR SLIGHTLY BELOW NORMAL TEMPS FRIDAY AND SATURDAY THEN ABOVE NORMAL TEMPS EXPECTED SUNDAY THROUGH TUESDAY. FRIDAY... STALLED BOUNDARY TO THE SOUTH WITH WEAK HIGH PRES OVER THE REGION WILL RESULT IN LIGHT EASTERLY FLOW WHICH WILL GRADUALLY VEER TO MORE SOUTHERLY AS THE RIDGE MOVES OFFSHORE. MODELS DISAGREE ON EXTENT OF MOISTURE RETURN DURING THE AFTERNOON. NAM LOOKS TOO SUPPRESSED WITH MOISTURE AND SUSPECT THERE WILL BE SOME THREAT OF SHOWERS/TSTMS DURING THE AFTERNOON...ESPECIALLY SW ZONES AS DEEPER MOISTURE TRIES TO RETURN NORTHWARD WITH MARGINAL INSTABILITY DEVELOPING. WE HAVE CHC POPS S OF THE PIKE WITH SLIGHT CHC TO THE N. USED A MAV/MET BLEND FOR TEMPS...GENERALLY UPPER 70S TO LOWER 80S. INTERESTING EVOLUTION OF EVENTS FRI NIGHT AS SOME OF THE GUIDANCE IS SUGGESTING A WAVE DEVELOPING ALONG THE STALLED BOUNDARY TO THE S THEN LIFTING NE AND PASSING S OF THE BENCHMARK. NAM ACTUALLY IS GOING WARM CORE WITH THIS SYSTEM BUT WE DISCOUNTED ITS SOLUTION. THE THREAT OF SHOWERS AND ELEVATED TSTMS WILL CONTINUE INTO FRI NIGHT AND HAVE HIGHEST POPS CONFINED TO S OF THE PIKE. SATURDAY... DEEPER MOISTURE MOVES EWD IN THE MORNING...BUT MID LEVEL TROF IS FORECAST TO MOVE THROUGH BY EARLY AFTERNOON AND MODELS GENERATE ENOUGH INSTABILITY WITH DECENT TT VALUES AND A THETA-E RIDGE TO SUPPORT A FEW SHOWERS/TSTMS DEVELOPING...ESPECIALLY INTERIOR SO WE HAVE CHC POPS. TEMPS MAINLY UPPER 70S TO LOWER 80S. SUNDAY... LOOKS DRY AND WARMER AS HEIGHTS RISE AND HIGH PRES BUILDS IN. 850 MB TEMPS WARMING TO NEAR 16C WHICH SHOULD ALLOW TEMPS TO REACH WELL INTO THE 80S. MONDAY... INCREASING SW FLOW AHEAD OF COLD FRONT MOVING THROUGH THE GT LAKES WILL ADVECT HIGHER DEWPOINTS INTO REGION AND VERY WARM LOW LEVEL TEMPS AS 850 MB TEMPS WARM TO NEAR 19C. MAX TEMPS WILL LIKELY REACH THE LOWER 90S IN THE INTERIOR. DECENT INSTABILITY AXIS IS FORECAST TO MOVE IN FROM THE WEST WHICH WILL LEAD TO CHC SHOWERS/TSTMS... ESPECIALLY INTERIOR AND HAVE CHC POPS. EXPANDED POPS ACROSS ALL SNE MON NIGHT AS THE FRONT BEGINS TO MOVE INTO THE REGION FROM THE NW. TUESDAY... TIMING IS UNCERTAIN THIS FAR OUT BUT LATEST GUIDANCE SUGGEST FRONT MOVING THROUGH THE REGION AND PASSING S OF THE COAST BY EVENING. CONTINUED CHC SHOWERS/TSTMS. 850 MB TEMPS 16-18C SO ANOTHER WARM DAY WITH TEMPS WELL INTO THE 80S AND MAY SEE A FEW 90+ DEGREE READINGS DEPENDING ON AMOUNT OF SUNSHINE. WEDNESDAY... POST FRONTAL AIRMASS WITH HIGH PRES BUILDING IN SO DRY WEATHER AND STILL WARM AS AIRMASS NOT THAT COOL BEHIND THE FRONT. 850 MB TEMPS STILL 13-14C SO MAX TEMPS SHOULD TOP OUT IN THE 80S. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TONIGHT... A SLOW MOVING COLD FRONT IS INITIATING TSTMS OVER NW MA WHICH WILL CONTINUE TO PIVOT TOWARD THE E AND S WITH TIME. SUSPECT THAT THE BEST CHANCE FOR +TSRA WILL BE OVER TERMINALS W OF ORH...AS THEY TEND TOWARD THE E THEY WILL DIMINISH TO -SHRA OVERNIGHT. VFR CONDITIONS OUTSIDE OF TSTMS...WITH MVFR AND IFR IN ANY TSTMS. MEDIUM CONFIDENCE. FOG WILL CONTINUE UNTIL AFTER MIDNIGHT OVER KACK...AND OCCASIONALLY AT KHYA AND KFMH. THURSDAY... MEDIUM CONFIDENCE VFR. SFC COLD FRONT WILL LIE IN PROXIMITY TO THE S COAST OF NEW ENGLAND ACTING AS A FOCUS FOR POSSIBLY ADDITIONAL SHRA/TSRA DEVELOPMENT...THE BETTER CHANCES OF WHICH WILL OCCUR S OF THE MASS PIKE. LOW CONFIDENCE ON TIMING AND DEVELOPMENT. WILL SEE VRB FLOW FOR THE S TERMINALS...MORE W/NW THRU THE INTERIOR. ANTICIPATED FOG OVER THE CAPE/ISLANDS MAY HAVE MORE DIFFICULTY BURNING OFF DURING THE MORNING HRS DUE TO THE LOCALITY OF THE COLD FRONT. THURSDAY NIGHT...MEDIUM CONFIDENCE VFR AT MOST TERMINALS SAVE FOR LOCALIZED MVFR IN -SHRA/TSTMS S OF THE MA PIKE WHERE A COLD FRONT WILL SLOWLY SHIFT TOWARD THE S. FOG MAY DEVELOP OVER ISLANDS AGAIN THU NIGHT. KBOS TERMINAL...MEDIUM CONFIDENCE. VFR WILL CONTINUE WELL INTO THE OVERNIGHT AS A SLOW MOVING COLD FRONT APPROACHES FROM THE W. SOME -SHRA/TSTMS MAY AFFECT THE TERMINAL AFTER 02Z WITH MVFR AND IFR WITHIN THESE FEATURES...THESE -SHRA/TSTMS SHOULD MOVE OUT AFTER 04Z. VFR IS EXPECTED TO CONTINUE INTO THURSDAY. EXPECTING A WIND SHIFT TO THE WNW INTO THE DAY THU BEHIND THE COLD FROPA LATE TONIGHT. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY INTO SATURDAY... LOW TO MEDIUM CONFIDENCE. VFR MOST OF THE TIME...BUT PERIODS OF MVFR POSSIBLE IN SCT SHOWERS/TSTMS FRI AFTERNOON INTO SATURDAY. ALSO...PERIODS OF IFR ST/FOG POSSIBLE NEAR THE COAST DURING THE LATE NIGHT AND EARLY MORNING. SUNDAY INTO MONDAY... HIGH CONFIDENCE VFR...BUT SCT TSTMS POSSIBLE LATE MON IN THE INTERIOR WHICH MAY BE ACCOMPANIED BY BRIEF MVFR/IFR CONDITIONS. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH THU NIGHT. A SLOW MOVING COLD FRONT MAY ALLOW TSTMS TO DEVELOP OVER THE ERN WATERS EARLY TONIGHT...AND THEN AGAIN OVER THE SRN WATERS DURING THE DAY THU. OTHERWISE...AN AREA OF FOG AND STRATUS WILL CONTINUE TO DIMINISH VSBYS OVER SRN AND SERN WATERS THROUGH TONIGHT. OUTLOOK...FRIDAY THROUGH MONDAY... MAINLY EASTERLY COMPONENT TO THE WIND FRI INTO SAT BUT SPEEDS BELOW SCA. SW FLOW DEVELOPING SUNDAY AND INCREASING A BIT MONDAY AHEAD OF A COLD FRONT BUT SPEEDS SHOULD REMAIN BELOW SCA. EASTERLY SWELL MAY BUILD TO 5 FT DURING SAT AND LINGER INTO SUNDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ005>008. MARINE...NONE. && SYNOPSIS...KJC/DOODY NEAR TERM...DOODY SHORT TERM...DOODY LONG TERM...KJC AVIATION...KJC/DOODY MARINE...KJC/DOODY
Hazardous weather outlook, Jul 6, 8:00 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT WED JUL 6 2011 CTZ002-MAZ002>012-014-026-NHZ011-012-015-080000- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 800 PM EDT WED JUL 6 2011 ...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ005>008-080000- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 800 PM EDT WED JUL 6 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ013-015>024-RIZ001>004-080000- TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 800 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL PUSH INTO EASTERN MASSACHUSETTS THROUGH AT LEAST MIDNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-080000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 800 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 6, 7:19 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOK ROAD
&&
EVTLocal storm report, Jul 6, 7:29 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/06/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 1 2 MILE
FROM ROUTE 10
&&
EVTLocal storm report, Jul 6, 7:35 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG HEATH 42.67N 72.83W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON LONG HILL ROAD
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOK ROAD
0714 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/06/2011 HAMPSHIRE MA AMATEUR RADIO
8 INCH DIAMETER TREE LIMBS DOWN ON RIVER ROAD
0717 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/06/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 0.5
MILES FROM ROUTE 10
&&
EVTLocal storm report, Jul 6, 8:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
808 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG HEATH 42.67N 72.83W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON LONG HILL ROAD
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOK ROAD
0714 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/06/2011 HAMPSHIRE MA AMATEUR RADIO
8 INCH DIAMETER TREE LIMBS DOWN ON RIVER ROAD
0717 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/06/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 0.5
MILES FROM ROUTE 10
0735 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING ELM STREET
0735 PM TSTM WND DMG ERVING 42.60N 72.40W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON PROSPECT HEIGHTS LANE
&&
EVTLocal storm report, Jul 6, 8:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
831 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG HEATH 42.67N 72.83W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON LONG HILL ROAD
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOK ROAD
0714 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/06/2011 HAMPSHIRE MA AMATEUR RADIO
8 INCH DIAMETER TREE LIMBS DOWN ON RIVER ROAD
0717 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/06/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 0.5
MILES FROM ROUTE 10
0735 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING ELM STREET
0735 PM TSTM WND DMG ERVING 42.60N 72.40W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON PROSPECT HEIGHTS LANE
0826 PM TSTM WND DMG LUDLOW 42.17N 72.48W
07/06/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CHAPIN STREET
0828 PM HAIL LUDLOW 42.17N 72.48W
07/06/2011 E0.88 INCH HAMPDEN MA AMATEUR RADIO
NICKEL SIZE HAIL ON THE MASSACHUSETTS TURNPIKE
0829 PM TSTM WND DMG LUDLOW 42.17N 72.48W
07/06/2011 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON WIRES ON MILLER AND EAST STREETS
&&
EVTSpecial weather statement, Jul 6, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 839 PM EDT WED JUL 6 2011 CTZ002-003-MAZ011-070115- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 839 PM EDT WED JUL 6 2011 AT 837 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SUFFIELD TO 4 MILES WEST OF SIMSBURY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WINDSOR LOCKS TO 11 MILES NORTHWEST OF WEST HARTFORD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...EAST GRANBY... SUFFIELD...WINDSOR LOCKS...ENFIELD...SOMERS...ROCKVILLE AND ELLINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4203 7227 4186 7247 4187 7292 4204 7273 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:23 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 52 min |
| Jul 6, 9:00 PM EDT | Special Weather Statement | BOX | Worcester | 60 min |
| Jul 6, 9:14 PM EDT | Special Weather Statement | BOX | Hampshire | 61 min |
| Jul 6, 9:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Jul 6, 9:44 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Jul 6, 10:25 PM EDT | Special Weather Statement | BOX | 35 min | |
| Jul 6, 10:34 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 41 min |
| Jul 6, 11:05 PM EDT | Special Weather Statement | BOX | 40 min | |
| Jul 6, 11:23 PM EDT | Special Weather Statement | BOX | 37 min | |
| Jul 6, 11:55 PM EDT | Special Weather Statement | BOX | 50 min |
Nearby
Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.